Louisiana, 2003

Damaging Wind in Louisiana, June 13, 2003

June 13, 2003 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 13, 2:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUN 13 2003

*UPDATED TO ADD COUNTIES IN WATCH*

AGAIN DO NOT EXPECT TO MAKE ANY MAJOR CHANGES. PW VALUES WERE DOWN
TO 1.5 THIS MORNING BEHIND THE SHORTWAVE...SO A LITTLE DRY AIR
COMING WITH THE WESTERLY FLOW. YET ANOTHER COMPLEX MOVING OUT OF NE
TEXAS TODAY ON SOUTHERLY TRACK. THIS SYSTEM WILL PROBABLY MOVE
ACROSS SOUTHWEST MS AGAIN LATE THIS AFTERNOON AND EVENING. TONIGHT
WILL CONTINUE LIKELY POPS FOR THE SW GROUP AND GO WITH ISOLATED TO
CHANCE FROM NE TO SW ACROSS CWA. NOT SURE ABOUT POPS FOR SATURDAY.
WILL PROBABLY GO WITH THE ETA SOLUTION BASED ON THE CURRENT
SITUATION. AVN SHOWS THE SHORTWAVE MAKING IT INTO THE AREA LATE
TONIGHT...WITH THE COMPLEX AND HEAVIEST RAIN NORTH....SOUTHWEST FLOW
SETS UP TONIGHT AND THE HIGH OUT OVER THE GULF SEEMS TO FORCE
EVERYTHING NORTH. EXPECT SOUTHWEST FLOW TO RETURN TO ALL LEVELS BY
TONIGHT...BUT WITH THE BEST MOISTURE AND INSTABILITY SOUTH...EXPECT
THIS LATEST TEXAS COMPLEX TO AFFECT THE SOUTHERN/SOUTHWESTERN HALF
OF THE CWA...MAYBE A FEW TS/SH NORTH OF 20. RADAR SHOWS TS/SH
DEVELOPING OVER PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LA...IF
A LINE DEVELOPS AND CONTINUES TO TRACK EAST WITH THE SHORTWAVE
MOVING THROUGH...STILL ONLY EXPECT SCATTERED ACTIVITY AT BEST. BACK
TO SATURDAY...WILL PROBABLY CONTINUE CURRENT POPS FORECAST...NOT
VERY CONFIDENT ABOUT LIKELY POPS. SUNDAY THE FRONT SEEMS TO SLOWLY
DROP INTO THE AREA...WHILE THE AVN BRINGS A SURFACE LOW OUT OF
NORTHEAST TEXAS. THE SURFACE LOW SEEMS TO HANG UP AROUND ARK...WITH
A STEADY FLOW OF MOISTURE INTO THE REGION. THE SYSTEM SEEMS TO STALL
AT ALL LEVELS AND HANG OUT THROUGH THURSDAY. THE AVN SHOWS A SLIGHT
RETROGRADE WITH THE UPPER LOW BACKING UP INTO EAST TEXAS. THE GFS
SHOWS A HIGH BUILDING INTO SOUTHWEST AND EVENTUALLY PUSHING THE
SYSTEM EAST BY THE WEEKEND. WILL CONTINUE CHANCE POPS THROUGH THE
EXTENDED. OTHERWISE WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST.

PW VALUES SEEM TO STAY AROUND 2 INCHES SOUTH...EXPECT HEAVY RAIN TO
DEVELOP WITH ALL TS/SH SOUTH TONIGHT. WITH SOUTHWEST FLOW RETURNING
AND MODELS KEEPING PWS AROUND 2 INCHES...EXPECT MORE HEAVY RAIN
MONDAY/TUESDAY...WILL NOT MENTION IN THE ZONES FOR NOW.

AGAIN WILL GO WITH A BLEND FOR TEMPS AND WINDS. WILL CONTINUE THE
TREND OF MID 80S AND LOWER 70S THROUGH THE EXTENDED. MOSTLY CLEAR
SKIES LAST NIGHT...BROUGHT TEMPS INTO THE MID 60S...MAY GO 65 TO 70
IN A FEW AREAS TO ACCOUNT FOR CLEARING SKIES TONIGHT.

PRELIMINARY NUMBERS...
JAN TB 071/088 072/087 073 55344
    ETTEE 085/073 086/072 088/071 088/071 089 6666554433
MEI TB 069/087 071/086 072 35344
    ETTEE 085/072 086/071 087/071 088/070 089 6666554433=

.JAN...
AR...NONE.
LA...LAZ024-026-
MS...MSZ047>050-053>057-059>062-063>066-072>074-
Hazardous weather outlook, Jun 13, 1:31 PM CST, 1 hour 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141931-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND
SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED STORMS COULD
BRIEFLY BECOME SEVERE TONIGHT
ACROSS AREAS MAINLY SOUTH OF A...LAUREL TO FAYETTE TO WINNSBORO
LINE WITH DAMAGING WIND GUSTS OF 60 MPH...FREQUENT LIGHTNING
STRIKES...AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES IN SHORT
BURSTS. ADDITIONAL SEVERE STORMS COULD DEVELOP LATER ON SATURDAY
MAINLY WEST OF A CLEVELAND TO BROOKHAVEN LINE.

A SERIES OF DISTURBANCES...MOVING THROUGH THE UPPER
ATMOSPHERE...WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO
RESULT IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA. THE
GREATER COVERAGE OF STORMS SHOULD BE SEEN ACROSS EAST CENTRAL
LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ON
SATURDAY...LEFTOVER OUTFLOW BOUNDARIES FROM OVERNIGHT
THUNDERSTORMS WILL HELP MORE STORMS TO FIRE UP...ESPECIALLY
DURING THE LATE AFTERNOON ALONG THE MISSISSIPPI RIVER.

...FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS MOVING
THROUGH TONIGHT...MAINLY SOUTH OF INTERSTATE 20 AND ON SATURDAY
MAINLY WEST OF THE MISSISSIPPI RIVER.

WITH A VERY MOIST AIRMASS REMAINING OVER THE AREA...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE POSSIBILITY OF PRODUCING
HEAVY RAINFALL OF ONE TO TWO INCHES WITHIN A SHORT AMOUNT OF
TIME.  THIS HEAVY RAIN WOULD RESULT IN THE PONDING OF WATER ON
AREA ROADWAYS AND OTHER LOW SPOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT
OVER AREAS MAINLY WEST OF INTERSTATE 55.  THE PRIMARY RISK WITH
ANY SEVERE THUNDERSTORMS IS EXPECTED TO BE WINDS IN EXCESS OF 60
MILES AN HOUR...AND HAIL GREATER THAN PENNY SIZE IN DIAMETER. BY
SUNDAY...THE SEVERE WEATHER RISK SHOULD SHIFT TO SOUTH AND EAST
MISSISSIPPI...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND
UNSTABLE AIRMASS OVER THE REGION.  WITH THE APPROACH OF A STRONG
DISTURBANCE IN THE UPPER ATMOSPHERE...AN UNSTABLE AIRMASS IS
EXPECTED TO COMBINE WITH OUTFLOW BOUNDARIES FROM PREVIOUS
THUNDERSTORMS...TO RESULT IN THE POSSIBILITY OF SEVERE
THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT AND SUNDAY. ON SUNDAY
AND SUNDAY NIGHT...SUSTAINED HEAVY RAINFALL SHOULD BE THE PRIMARY
RISK FOR NORTHWEST PORTIONS OF THE AREA... GENERALLY WEST OF THE
NATCHEZ TRACE...WHERE A SURFACE FRONTAL BOUNDARY IS PREDICTED TO
STALL OUT.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF
NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR
THE MID-MISSISSIPPI VALLEY.  STRONG THUNDERSTORMS MAY OCCUR ON
ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE
PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME.
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE  NEEDED FOR SOUTH PORTIONS TONIGHT AND MAINLY
WEST PORTIONS SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 13, 11:31 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT FRI JUN 13 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    GREENWOOD                 MS   FLOODING
06/12/03   LEFLORE                        UP TO 2 FEET OF WATER
                                          OVER ROADS LEADING TO
                                          SUBDIVISION. REPORTED BY
                                          LEFLORE COUNTY CD.

0445 PM    SIBLEY                    MS   WIND DAMAGE
06/12/03   ADAMS                          A FEW TREES DOWN IN
                                          SOUTHERN PART OF ADAMS
                                          COUNTY. REPORTED BY ADAMS
                                          COUNTY CIVIL DEFENSE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Concordia

When
June 13, 3:00 PM CST
Where
Concordia County, Frogmore
Measured
55 kt (63 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -91.683

Numerous trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360058.